Quadratic Term Structure Models for Risk-Free and Defaultable Rates
In this paper, quadratic term structure models (QTSMs) are analyzed and characterized in a general Markovian setting. The primary motivation for this work is to find a useful extension of the traditional QTSM, which is based on an Ornstein{Uhlenbeck (OU) state process, while maintaining the analytical tractability of the model. To accomplish this, we introduce the class of quadratic processes, consisting of those Markov state processes which yield QTSMs. The main result states that OU processes are the only conservative quadratic processes. In general, however, a quadratic potential can be added to allow QTSMs to model default risk. It is further shown that the exponent functions that are inherent in the de_nition of the quadratic property can be determined by a system of Riccati equations with a unique admissible parameter set. The implications of these results for modeling the term structure of risk-free and defaultable rates are discussed.
Cite this item
Filipovic, D., Chen, L., & Poor, H. V. (2004). Quadratic Term Structure Models for Risk-Free and Defaultable Rates. Mathematical Finance, 14, 515–536. https://doi.org/10.1111/j.0960-1627.2004.00203.x
Click Copy to copy the citation, or select the text manually.
QUADRATIC TERM STRUCTURE MODELS FOR RISK-FREE.pdf
openaccess
496.14 KB
Adobe PDF
9ec219fb5e477dc5ab9da81d9072b620